Alert archive / Washington / Gale Warnings in 2014
Gale Warning 33, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Mar 25, 2014, 3:02 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 3:02 PM PDT (22:02 UTC)
- Expired
- Mar 25, 2014, 7:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
251 WHUS76 KSEW 252202 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 302 PM PDT TUE MAR 25 2014 PZZ132-260615- /O.UPG.KSEW.SC.Y.0061.000000T0000Z-140326T0900Z/ /O.NEW.KSEW.GL.W.0033.140325T2202Z-140326T0200Z/ /O.EXB.KSEW.SC.Y.0060.140326T0200Z-140326T0900Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 302 PM PDT TUE MAR 25 2014 ...GALE WARNING IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PDT WEDNESDAY. * WIND AND WAVES...SOUTH WIND 25 TO 35 KNOTS...EASING TO 15 TO 30 KNOTS. WIND WAVES 4 TO 6 FEET...SUBSIDING TO 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-260615- /O.CON.KSEW.RB.Y.0015.000000T0000Z-140327T0100Z/ GRAYS HARBOR BAR- 302 PM PDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY... * BAR CONDITION...MODERATE BECOMING ROUGH TONIGHT. * COMBINED SEAS...10 TO 12 FEET TONIGHT. * FIRST EBB...130 AM WEDNESDAY * SECOND EBB...145 PM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-260615- /O.CON.KSEW.SC.Y.0060.000000T0000Z-140327T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 302 PM PDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY... * WIND AND WAVES...SOUTH WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. WEDNESDAY...W SWELL 10 TO 12 FEET WITH A 12 SECOND PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-260615- /O.CON.KSEW.SC.Y.0061.000000T0000Z-140326T1300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 302 PM PDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WIND AND WAVES...SOUTH WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-134-260615- /O.CON.KSEW.SC.Y.0060.000000T0000Z-140326T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 302 PM PDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WIND AND WAVES...SOUTH TO SOUTHWEST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-260615- /O.CON.KSEW.SC.Y.0062.000000T0000Z-140326T0900Z/ PUGET SOUND AND HOOD CANAL- 302 PM PDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-260615- /O.CON.KSEW.SC.Y.0062.000000T0000Z-140326T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 302 PM PDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 25, 3:00 PM PDT, 2 minutes earlier.
Area forecast discussion, Mar 25, 3:00 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PDT TUE MAR 25 2014
.SYNOPSIS...AN UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL KEEP THE
WEATHER SHOWERY WEDNESDAY AND THURSDAY. A FRONT WILL MOVE THROUGH
WESTERN WASHINGTON ON FRIDAY. SHOWERS WILL DECREASE OVER THE WEEKEND
AS AN UPPER TROUGH SHIFTS THROUGH THE AREA. ANOTHER FRONT IS
POSSIBLE EARLY NEXT WEEK.
&&
.SHORT TERM...A TROUGH WILL BRING SHOWERS TO WESTERN WA TONIGHT.
THERE WERE A HANDFUL OF LIGHTNING STRIKES OVER WRN OREGON THIS
AFTERNOON AND THERE IS A CHANCE OF TSTMS OVER WRN WA THIS EVENING AS
THE COOLER UNSTABLE AIR ALOFT MOVES INTO THE AREA. IT WILL LIKELY
BECOME BREEZY THIS EVENING AS THE TROUGH MOVES THROUGH AND SOUTH TO
SW PRESSURE GRADIENTS INCREASE. THE PRESSURE GRADIENT IS STRONGER IN
THE 12Z NAM FORECAST GRADIENT TABLE THAN IT IS IN THE
GFS...PRESSURES ARE RISING JUST OFFSHORE AND FALLING INLAND AND THE
GRADIENT OUGHT TO TIGHTEN UP AS THE TROUGH ALONG THE OREGON COAST
THIS AFTERNOON MOVES NE THRU WRN WA THIS EVENING. WESTERN WA WILL
STILL BE IN A SHOWERY AIR MASS WED AND THU. AS THE COOLEST AIR ALOFT
MOVES INLAND THU IT WILL START TO DRY AND STABILIZE A LITTLE...AND
THU LOOKS LIKE THE BETTER DAY AND I LOWERED THE POPS A BIT AND
PUSHED THE SKY COVER TOWARD A PARTLY SUNNY DAY THU. A WEAK UPPER
RIDGE AND THEN A WARM FRONT WILL APPROACH THE COAST THU NIGHT AHEAD
OF THE NEXT SYSTEM WHICH WILL ARRIVE FRI.
.LONG TERM...A FRONT WILL MOVE THROUGH WESTERN WA FRIDAY...IT LOOKS
LIKE THE HEAVIEST PRECIP MAY STAY SOUTH OF THE AREA BUT IF THERE IS
TO BE A WET DAY OVER WRN WA IT WILL BE FRIDAY. THEN FRIDAY NIGHT AND
SATURDAY SHOWERS ARE LIKELY IN A COOL UNSTABLE AIR MASS. SUNDAY
LOOKS LIKE THE BEST CHANCE FOR A DRY AND SUNNIER DAY...SIMILAR TO
THURSDAY. AFTER THAT ANOTHER FRONT MAY ROTATE UP INTO THE AREA IN
SLY FLOW ALOFT EARLY NEXT WEEK...BUT MOST OF THE MOISTURE WITH THAT
SYSTEM MAY STAY SOUTH OF WRN WA.
&&
.HYDROLOGY...THERE HAVE BEEN NO NEW DEVELOPMENTS TODAY REGARDING THE
OSO SLIDE AREA AND THE BLOCKAGE OF THE NORTH FORK OF THE
STILLAGUAMISH RIVER. THE NF STILLAGUAMISH RIVER CONTINUES TO MAKING
ITS WAY AROUND THE NORTH END OF THE SLIDE CLOSE TO ITS PREVIOUS
CHANNEL. AN FLOOD WARNING REMAINS IN EFFECT FOR THE NF STILLAGUAMISH
RIVER JUST UPSTREAM OF THE SLIDE WITH A FLASH FLOOD WATCH FOR AREAS
DOWNSTREAM.
FLOODING OF HOMES AND ROADS CONTINUES UPSTREAM OF THE DAM. THAT WILL
CONTINUE UNTIL THE NEW RIVER CHANNEL IS BIG ENOUGH TO DRAIN THE LAKE
FORMED BEHIND THE BLOCKAGE. THE QUESTIONABLE STABILITY OF THE DEBRIS
DAM AND THE MATERIAL IN IT...AND THE UNKNOWN NATURE OF HOW AND HOW
FAST THE NEW RIVER CHANNEL WILL CUT DOWN THROUGH IT AND DRAIN THE
LAKE...MEANS THERE REMAINS A FLASH FLOOD THREAT BELOW THE BLOCKAGE
UNTIL THE IMPOUNDED LAKE DRAINS DOWN AT LEAST TO SOME DEGREE. THE
CHANCES OF A FLASH FLOOD ALONG THE NF STILLAGUAMISH FROM A SUDDEN
RELEASE OF WATER ABOVE THE DEBRIS DAM IS VERY UNLIKELY BUT AS OF YET
CAN NOT BE RULED OUT COMPLETELY.
THEREFORE...THE FLOOD WARNING ON THE NF STILLAGUAMISH RIVER FOR THE
REACH IMMEDIATELY UPSTREAM OF THE LANDSLIDE REMAINS IN EFFECT AND
WILL BE UPDATED DAY TO DAY UNTIL FURTHER NOTICE. SIMILARLY...DUE TO
RESIDUAL THREAT OF FLASH FLOODING...THE FLASH FLOOD WATCH FOR THE
AREA OF THE LANDSLIDE AND DOWNSTREAM TO THE CONFLUENCE OF THE FORKS
ALSO REMAINS IN EFFECT AND WILL BE UPDATED DAY TO DAY UNTIL FURTHER
NOTICE.
RAIN AMOUNTS TODAY THROUGH WEDNESDAY STILL LOOK TO BE IN THE 0.5" TO
1.0" RANGE AND WE DO NOT EXPECT THAT TO DRIVE THE RIVERS UP AT ALL.
BUT THAT WILL MAKE FOR MESSY CONDITIONS FOR THE OSO LANDSLIDE AND
DEBRIS DAM ETC. THE RAIN WILL ALSO START TO INCREASE MOISTURE INTO
THE SOILS OF THE HILLSIDES AROUND THAT AREA...INCLUDING THE UNSTABLE
SLOPE LEFT BEHIND FROM THE LANDSLIDE.
WEATHER MODELS SHOW THE POSSIBILITY OF HEAVY RAIN IN THE REGION
STARTING AROUND FRIDAY AND LASTING PERHAPS THROUGH SUNDAY AND COULD
TOTAL 3" TO 4" ACCORDING TO ONE MODEL. CURRENTLY MODELS SHOW THE
HEAVIEST RAIN IS MOSTLY IN OREGON. THE AMOUNT OF RAIN FORECAST WOULD
LIKELY BE ENOUGH TO CAUSE RISES ON AREA RIVERS BUT NOT FLOODING
UNLESS THE FOCUS OF THE HEAVIEST RAIN WERE TO MOVE NORTH INTO MORE
OF WESTERN WASHINGTON.
BOWER
&&
.AVIATION...SHOWERS WILL CONTINUE ACROSS WESTERN WASHINGTON THIS
EVENING AS AN UPPER LEVEL TROUGH CROSSES THE REGION. ISOLATED
THUNDERSTORMS ARE POSSIBLE. VFR CONDITIONS ARE EXPECTED. THE FLOW
ALOFT IS SOUTHWESTERLY. SHOWERS WILL MAINLY AFFECT THE COAST AND
MOUNTAINS AFTER 06Z TONIGHT. 33
KSEA...SHOWERS WILL CONTINUE THIS EVENING. VFR CONDITIONS EXPECTED.
SURFACE WINDS WILL REMAIN SLY AT 15G25KT THEN EASE AFTER MIDNIGHT. 33
&&
.MARINE...SOUTHERLY WINDS WILL INCREASE BEHIND A COLD FRONT THIS
EVENING. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL ZONES. WINDS
WILL EASE LATE TONIGHT. MEANWHILE...WEST SWELLS ARE BUILDING TO
10-12 FT. A 995 MB SURFACE LOW WILL SPIN OFFSHORE ON WED THEN WEAKEN
AS IT MOVES INLAND THU MORNING. ANOTHER PAC FRONTAL SYSTEM WILL MOVE
INLAND ON FRI. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLASH FLOOD WATCH NORTH FORK STILLAGUAMISH DOWNSTREAM FROM
THE LANDSLIDE AND A FLOOD WARNING NORTH FORK STILLAGUAMISH
UPSTREAM FROM THE LANDSLIDE.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT GALE WARNING EASTERN
STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR
BAR.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 5:32 PM PDT | Areal Flood Warning | SEW | Snohomish | 24 hr |
| Mar 25, 12:09 AM PDT | Small Craft Advisory | SEW | 27 hr | |
| Mar 25, 3:06 AM PDT | Small Craft Advisory for Rough Bar | SEW | 48 hr | |
| Mar 25, 3:06 AM PDT | Small Craft Advisory | SEW | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.